Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
The Pure and Applied Mathematics
Journal Basic Information
Journal DOI :
Korea Society of Mathematical Education
Editor in Chief :
Volume & Issues
Volume 8, Issue 2 - Nov 2001
Volume 8, Issue 1 - May 2001
Selecting the target year
ON THE MINIMAX ROBUST APPROACH TO THE TRUNCATION OF DISTRIBUTIONS
Lee, Jae-Won ; Shevlyakov, Georgiy-L. ; Park, Sung-Wook ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 79~85
As most Of distributions in applications have a finite support, we introduce the class of finite distributions with the known shape of their central part and the unknown tails. Furthermore, we use the Huber minimax approach to determine the unknown characteristics of this class. We obtain the least informative distributions minimizing Fisher information for location in the classes of the truncated Gaussian and uniform distributions, and these results give the reasonable values of the thresholds of truncation. The properties of the obtained solutions are discussed.
NOTES ON THE MCSHANE-STIELTJES INTEGRABILITY
Seung, Byong-In ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 87~99
In this paper, we define the Mcshane-Stieltjes integral for Banach-valued functions, and will investigate some of its properties and comparison with the Pettis integral.
LORENTZIAN ALMOST PARACONTACT MANIFOLDS AND THEIR SUBMANIFOLDS
Tripathi, Mukut-Mani ; De, Uday-Chand ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 101~125
This is a survey article on almost Lorentzian paracontact manifolds. The study of Lorentsian almost paracontact manifolds was initiated by Matsumoto [On Lorentzian paracontact manifolds, Bull. Yamagata Univ. Nat. Sci. 12 (1989), 151-l56]. Later on several authors studied Lorentzian almost paracontact manifolds and their different classes, viz. LP-Sasakian and LSP-Sasakian manifolds. Different types of submanifolds, for example invariant, semi-invariant and almost semi-invariant, of Lorentzian almost paracontact manifold have been studied. Here, we present a brief survey of results on Lorentzian almost paracontact manifolds with their different classes and their different kind of submanifolds.
CERTAIN IDENTITIES ASSOCIATED WITH GENERALIZED HYPERGEOMETRIC SERIES AND BINOMIAL COEFFICIENTS
Lee, Keum-Sik ; Cho, Young-Joon ; Choi, June-Sang ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 127~135
The main object of this paper is to present a transformation formula for a finite series involving
and some identities associated with the binomial coefficients by making use of the theory of Legendre polynomials
(x) and some summation theorems for hypergeometric functions
. Some integral formulas are also considered.
EXISTENCE, UNIQUENESS AND NORM ESTIMATE OF SOLUTIONS FOR THE NONLINEAR DELAY INTEGRO-DIFFERENTIAL SYSTEM
Park, Jong-Seo ; Kwun, Young-Chel ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 137~143
In this paper, we study the existence, uniqueness and norm estimate of solutions for the nonlinear delay integro-differential system.
SOME CONDITIONS ON DERIVATIONS IN PRIME NEAR-RINGS
Cho, Yong-Uk ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 145~152
Posner [Proc. Amer. Math. Soc. 8 (1957), 1093-1100] defined a derivation on prime rings and Herstein [Canad, Math. Bull. 21 (1978), 369-370] derived commutative property of prime ring with derivations. Recently, Bergen [Canad. Math. Bull. 26 (1983), 267-227], Bell and Daif [Acta. Math. Hunger. 66 (1995), 337-343] studied derivations in primes and semiprime rings. Also, in near-ring theory, Bell and Mason [Near-Rungs and Near-Fields (pp. 31-35), Proceedings of the conference held at the University of Tubingen, 1985. Noth-Holland, Amsterdam, 1987; Math. J. Okayama Univ. 34 (1992), 135-144] and Cho [Pusan Kyongnam Math. J. 12 (1996), no. 1, 63-69] researched derivations in prime and semiprime near-rings. In this paper, Posner, Bell and Mason＇s results are extended in prime near-rings with some conditions.
-BIRKHOFF ORTHOGONALITY AND
-NEAR BEST APPROXIMATION
Sharma, Meenu ; Narang, T.D. ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 153~162
In this Paper, the notion of
-Birkhoff orthogonality introduced by Dragomir [An. Univ. Timisoara Ser. Stiint. Mat. 29(1991), no. 1, 51-58] in normed linear spaces has been extended to metric linear spaces and a decomposition theorem has been proved. Some results of Kainen, Kurkova and Vogt [J. Approx. Theory 105 (2000), no. 2, 252-262] proved on e-near best approximation in normed linear spaces have also been extended to metric linear spaces. It is shown that if (X, d) is a convex metric linear space which is pseudo strictly convex and M a boundedly compact closed subset of X such that for each
>0 there exists a continuous
-near best approximation
: X → M of X by M then M is a chebyshev set .
GLOBAL AVALANCHE CRITERION FOR THE S-BOXES OF DES
Kim, Wan-Soon ; Kim, Yang-Su ; Rhee, Min-Surp ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 163~174
In this paper we modify two indicators related to the global avalanche criterion (GAC) and discuss their properties. Also, we apply the modified indicators to measure the GAC of S-boxes of DES.
EQUIVALENT CONDITIONS FOR A DIRECT INJECTIVE MODULE
Choi, Su-Jeong ; Han, Chang-Woo ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 175~183
The purpose of this paper is to find the necessary find sufficient conditions for a module to be a direct injective module. Moreover, we focus on the possibility that a direct injective module can be related with arbitrary module and Hom functor like an injective module.
SCORE SEQUENCES OF HYPERTOURNAMENT MATRICES
Koh, Young-Mee ; Ree, Sang-Wook ;
The Pure and Applied Mathematics, volume 8, issue 2, 2001, Pages 185~191
A k-hypertournament is a complete k-hypergraph with all k-edges endowed with orientations, i.e., orderings of the vertices in the edges. The incidence matrix associated with a k-hypertournament is called a 7-hypertournament matrix, where each row stands for a vertex of the hypertournament. Some properties of the hypertournament matrices are investigated. The sequences of the numbers of 1＇s and -1＇s of rows of a k-hypertournament matrix are respectively called the score sequence (resp. losing score sequence) of the matrix and so of the corresponding hypertournament. A necessary and sufficient condition for a sequence to be the score sequence (resp. the losing score sequence) of a k-hypertournament is proved.